MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6116
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: estimated date.
 
Event or Problem Description
According to the available information, the catheter placed for the bladder drainage and hydric balance, after a soft involuntary patient traction, it broke.Part of catheter remained in the urinary tract.It was necessary to remove the part through a cystoscopy.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9591024.Documentary investigation was done and no issue were registered during production.Without sample we cannot define the root cause of this issue.Checking the quality database revealed one change control (b)(4) "packaging - addition of longitunal precuts" opened on (b)(6) 2013 and closed on (b)(6) 2014.- about the technical specification minimum expected for tensile test on catheter part: tip ch12 = 20n 5 samples were tested with ch18 and all results are conformed.Minimal value observed: 29.909 n average value observed: 41.695 n maximal value observed: 49.863 n these results showed our glueing step was in accordance with our specification.Since implantation of change control (b)(4), it is strongly recommended to use longitudinal precuts.Transversal precut is not recommended and should be used with great caution.A similar case study was performed on folysil product, defect: tip tore from (b)(6)2020 to (b)(6) 2024: 19 similar cases were found.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key20267502
Report Number9610711-2024-00252
Device Sequence Number7240347
Product Code EZL
UDI-Device Identifier03600040127490
UDI-Public3600040127490
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6116
Device Lot Number9478196_AA61161002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown